Bonzai victims; a new experience in our intensive care unit
We examined the hospital files of five patients who were followed in Erzurum Region Training Hospital Intensive Care Unit (ICU) due to synthetic cannabinoid (SC) use between November 24th 2014 and February 28th 2015. Age range was between 18-67. Despite all treatment two of the patients died. Three of them were discharged from the ICU with full recovery. Three of the patients were intubated and admitted after cardiopulmonary resuscitation. Coronary Angiography (CAG) was performed for these intubated patients and two of them were in normal ranges. One of the patients had diabetes mellitus (DM) and one of them had Familial Mediterranean Fever. Only the patient with diabetes mellitus history had an abnormal coronary angiography and a coronary artery stent was implanted. In this report we aimed to draw attention to synthetic cannabinoid use in patients who are admitted to emergency services with altered consciousness and describe the possible relation between acute coronary syndrome and synthetic cannabinoid use.
Key words: Bonzai, acute coronary syndrome, intensive care unit, synthetic cannabinoid.